Alert archive / South Carolina / River Flood Advisories in 2016
River Flood Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this river flood advisory at Feb 25, 2016, 9:29 AM EST for Lexington County, Richland County, South Carolina. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 9:29 AM EST (14:29 UTC)
- Expired
- Feb 27, 2016, 9:24 AM EST
- In force
- 48 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 8 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 10.21 ft at Feb 26, 2016, 2:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
872 WGUS82 KCAE 251429 FLSCAE FLOOD ADVISORY NATIONAL WEATHER SERVICE COLUMBIA SC 929 AM EST THU FEB 25 2016 ...The National Weather Service in Columbia has issued a Flood Advisory for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Rainfall across the Upstate and Piedmont over the past 48 hours has produced rises on upstream rivers. This combined with operations at area reservoirs will produce some nuisance flooding along the Congaree River at Columbia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-261429- /O.NEW.KCAE.FL.Y.0003.160225T1429Z-160227T1424Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 929 AM EST THU FEB 25 2016 The National Weather Service in Columbia has issued a * Flood Advisory for The Congaree River At Columbia. * until Friday morning. * At 9 AM Thursday the stage was 6.8 feet. * Flood stage is 19.0 feet. * The river will crest late this afternoon into early evening around 10.5 feet. The river will then gradually fall into Friday morning. * Advisory stage is 10.0 feet. * At 10.0 feet...Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
5 follow-up statements
166 WGUS82 KCAE 251642 FLSCAE FLOOD ADVISORY NATIONAL WEATHER SERVICE COLUMBIA SC 1142 AM EST THU FEB 25 2016 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .River levels on the Congaree River At Columbia will rise to advisory stage due to increased hydroelectric releases. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-261642- /O.CON.KCAE.FL.Y.0003.000000T0000Z-160227T1424Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1142 AM EST THU FEB 25 2016 The Flood Advisory continues for The Congaree River At Columbia. * until Saturday morning. * At 11 AM Thursday the stage was 6.3 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 10.3 feet early tomorrow afternoon. * Advisory stage is 10.0 feet. * At 10.0 feet...Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
084 WGUS82 KCAE 260241 FLSCAE FLOOD ADVISORY NATIONAL WEATHER SERVICE COLUMBIA SC 941 PM EST THU FEB 25 2016 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .River levels on the Congaree River at Columbia will fluctuate around advisory stage overnight into Friday due to hydroelectric releases. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-270241- /O.CON.KCAE.FL.Y.0003.000000T0000Z-160227T1424Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 941 PM EST THU FEB 25 2016 The Flood Advisory continues for The Congaree River At Columbia. * until Saturday morning. * At 9 PM Thursday the stage was 9.1 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 10.1 feet tomorrow morning. * Advisory stage is 10.0 feet. * At 10.0 feet...Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
895 WGUS82 KCAE 260927 FLSCAE FLOOD ADVISORY NATIONAL WEATHER SERVICE COLUMBIA SC 427 AM EST FRI FEB 26 2016 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Runoff from rainfall earlier this the week combined with reservoir operations continue producing minor flooding along portions of the Congaree and Pee Dee River Basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-270927- /O.CON.KCAE.FL.Y.0003.000000T0000Z-160227T1424Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 427 AM EST FRI FEB 26 2016 The Flood Advisory continues for The Congaree River At Columbia. * until Saturday morning. * At 4 AM Friday the stage was 10.1 feet. * Flood stage is 19.0 feet. * Forecast...The river will fall to around 8.6 feet by tomorrow morning. * Advisory stage is 10.0 feet. * At 10.0 feet...Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
777 WGUS82 KCAE 261505 FLSCAE FLOOD ADVISORY NATIONAL WEATHER SERVICE COLUMBIA SC 1005 AM EST FRI FEB 26 2016 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Runoff from rainfall earlier this the week combined with reservoir operations continue producing minor flooding along portions of the Congaree River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-271424- /O.CON.KCAE.FL.Y.0003.000000T0000Z-160227T1424Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1005 AM EST FRI FEB 26 2016 The Flood Advisory continues for The Congaree River At Columbia. * until Saturday morning. * At 9 AM Friday the stage was 9.6 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 10.5 feet this evening. * Advisory stage is 10.0 feet. * At 10.0 feet...Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
295 WGUS82 KCAE 270249 FLSCAE FLOOD ADVISORY NATIONAL WEATHER SERVICE COLUMBIA SC 949 PM EST FRI FEB 26 2016 ...The Flood Advisory is cancelled for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties SCC063-079-270319- /O.CAN.KCAE.FL.Y.0003.000000T0000Z-160227T1424Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 949 PM EST FRI FEB 26 2016 The Flood Advisory is cancelled for The Congaree River At Columbia. * At 9 PM Friday the stage was 7.8 feet. * Flood stage is 19.0 feet. * Forecast...The river will fall to 6.7 feet Sunday morning. * Advisory stage is 10.0 feet. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... This will be the last statement for this high water event. &&
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Feb 25, 6:23 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 25, 6:23 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
623 AM EST THU FEB 25 2016
.SYNOPSIS...
COOLER AND DRIER AIR WILL PUSH INTO THE AREA OVERNIGHT. STRONG
AND GUSTY WINDS WILL BE ACROSS THE AREA THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER THE NEW ENGLAND REGION WILL CONTINUE MOVING AWAY
FROM THE AREA TODAY AS COOLER AND DRIER AIR OVERTAKE THE REGION.
MAIN CONCERN THROUGH TONIGHT WILL CONTINUE TO BE THE WINDS.
ALTHOUGH THE PRESSURE GRADIENT WILL RELAX SLIGHTLY WINDS WILL
REMAIN STRONG AND GUSTY WITH WESTERLY WINDS AROUND 20 MPH AND
GUSTS UP TO 35 MPH TODAY THEN STEADILY DECREASE OVERNIGHT TO
AROUND 10 MPH WITH GUSTS TO 15 MPH BY SUNRISE FRIDAY MORNING. WITH
SPEEDS FALLING BELOW WIND ADVISORY CRITERIA HAVE OPTED TO CANCEL
THE WIND ADVISORY AND BEGIN A LAKE WIND ADVISORY. WITH THE COLDER
AIR OVER THE WARM LAKE WATERS THROUGH TONIGHT EXPECT WINDS TO
REMAIN STRONGER OVER AREA LAKES TONIGHT WITH WINDS TOWARD FRIDAY
MORNING REMAINING 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH. ROUGH CHOP
ON AREA LAKES WILL REMAIN THROUGH TONIGHT DUE TO LENGTH OF TIME OF
THE STRONG AND GUSTY WINDS. HIGH TEMPERATURES THIS AFTERNOON WILL
BE IN THE MIDDLE TO UPPER 50S WITH OVERNIGHT LOWS IN THE MIDDLE
30S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA AROUND SUNRISE
FRIDAY MORNING. THIS FEATURE WILL HAVE LIMITED MOISTURE AS IT
APPROACHES THE MOUNTAINS FROM THE NORTHWEST AND WITH SOME
PRECIPITATION OVER THE MOUNTAINS AND DOWNSLOPING EXPECT NO
PRECIPITATION ACROSS THE FORECAST AREA FRIDAY MORNING. TROUGH
WILL RAPIDLY SLIDE OFFSHORE BY MIDDAY FRIDAY WITH HIGH PRESSURE
DOMINATING THE REGION FRIDAY AFTERNOON THROUGH SATURDAY NIGHT.
WINDS WILL DIMINISH FRIDAY AFTERNOON TO 5 TO 10 MPH AS THE
PRESSURE GRADIENT FINALLY RELAXES. TEMPERATURES WILL BE IN THE
LOWER TO MIDDLE 50S FOR AFTERNOON HIGHS WITH OVERNIGHT LOWS IN THE
LOWER TO MIDDLE 30S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE AND DRY WEATHER WILL DOMINATE THE REGION THROUGH THE
WEEKEND WITH CHANGE SLOWLY BEGINNING SUNDAY NIGHT INTO MONDAY
MORNING. THIS WILL BE THE APPROACH OF THE NEXT FRONTAL
SYSTEM...HOWEVER MODELS DIFFER WITH THE INTENSITY AND LOCATION OF
THIS FEATURE THROUGH TUESDAY. MODELS COME INTO BETTER AGREEMENT
TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER DEEP LOW PRESSURE SYSTEM
DEVELOPING OVER THE SOUTHERN PLAINS REGION AND TRACKING
NORTHEASTWARD. WITH MODEL DIFFERENCES HAVE MADE FEW CHANGES TO THE
LONG TERM WITH A SLIGHT CHANCE OF SHOWERS FOR LATE WEDNESDAY.
TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR THROUGHOUT THE PERIOD. GUSTY WINDS WILL CONTINUE BUT SLOWLY
DECREASE AS SURFACE PRESSURE GRADIENT RELAXES IN THE AFTERNOON.
COLD AIR ADVECTION ACROSS THE REGION. STRATO-CUMULUS STREAMING
EAST FROM NORTH GEORGIA...EXPECT SCATTERED TO BROKEN DECK THROUGH
THE PERIOD BUT VFR. WINDS WILL BE WEST AROUND 20 KNOTS WITH GUSTS
TO AROUND 30 KNOTS...SLOWLY DIMINISHING DURING THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY UNTIL 7 AM EST FRIDAY FOR GAZ040-063>065-
077.
SC...LAKE WIND ADVISORY UNTIL 7 AM EST FRIDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99Hazardous weather outlook, Feb 25, 3:55 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 355 AM EST THU FEB 25 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 355 AM EST THU FEB 25 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 25, 8:23 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
823 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 3 SSW IRMO 34.05N 81.22W
02/24/2016 M56 MPH LEXINGTON SC MESONET
RICHLAND COUNTY MESONET AT THE LAKE MURRAY
DAM NEAR THE SPILLWAY RECORDED AT WIND GUST
OF 56 MPH.
&&
LCVLocal storm report, Feb 25, 8:25 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
825 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND GST 6 NNE DENTSVILLE 34.15N 80.91W
02/24/2016 M62 MPH RICHLAND SC MESONET
RICHLAND COUNTY MESONET AT ELDERS POND OFF
HARDSCRABBLE ROAD RECORDED A WIND GUST OF 62
MPH.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:33 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 4 days |
| Feb 25, 3:55 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 18 hr |
| Feb 25, 9:35 AM EST | River Flood Warning | CAE | Chesterfield, Marlboro | 52 hr |
Nearby
River Flood Advisories in South Carolina, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.